# SDR 99UAL900368

- Difficulty date: July 13, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N911UA
- Make and model: Boeing 737522
- Aircraft serial: 25255
- Engine: Ge CFM56*
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Part number: 2589124902
- Condition: Failed
- Location: Autopilot
- Component: Honeywell, 106044718
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEMONSTRATED INAPPROPRIATE YAW CHARACTERISTICS AT 10,000 FEET.  AIRCRAFT RETURNED TO FIELD.  *S/D*  THE YAW DAMPER COUPLER WAS REPLACED, AND SENT TO THE SHOP.  THE COUPLER WAS RECEIVED IN THE SHOP AND DURING INITIAL POWER-UP THE RATE GYRO WAS FOUND STUCK AND NOT OPERATING.  THE GYRO WAS UNSTUCK AND THE GYRO OPERATED NORMALLY FOR THE REMAINDER OF THE TESTS.  ANOTHER FAULT WAS FOUND DURING TESTING.  THERE WAS NO ENGAGE MODE INTERLOCK SIGNAL BEING OUTPUT FROM THE COUPLER.  AFTER THE COUPLER REPLACEMENT, FLIGHT TEST PILOTS ACCOMPLISHED A TEST FLIGHT OF THE AIRCRAFT WITH NO FAULTS FOUND.
